Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 13, 2020, 1:36 PM MDT for 4 counties in New Mexico. It took effect at Oct 14, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 1:36 PM MDT (19:36 UTC)
- In effect from
- Oct 14, 2020, 11:00 AM MDT
- Expired
- Oct 14, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3672 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS85 KABQ 131936 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 136 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR PORTIONS OF NORTHWEST...CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS...VERY LOW RELATIVE HUMIDITY...NEAR RECORD WARMTH...AND AN UNSTABLE AIRMASS... .Very dry west to northwest winds will strengthen Wednesday as low pressure deepens across northeast New Mexico. These strong winds will combine with a prolonged period of single digit humidity, near record warmth, and an unstable airmass and will be preceded tonight by poor overnight relative humidity recoveries. Critical fire weather conditions are possible over the Northwest Plateau as well as along the I-40 corridor from the central mountain chain eastward to the Caprock region Wednesday afternoon. NMZ107-108-141300- /O.UPG.KABQ.FW.A.0033.201014T1700Z-201015T0200Z/ /O.NEW.KABQ.FW.W.0038.201014T1700Z-201015T0200Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 136 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...The Sandia, Manzano, and Gallinas Mountains eastward along the I-40 corridor into the Central Highlands and East Central Plains Wednesday afternoon. * 20 FOOT WINDS...West to northwest 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...6 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Avoid parking on dry grass or brush. Avoid using power equipment that generates sparks. Avoid activities with open flames. Do not toss cigarettes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-141300- /O.NEW.KABQ.FW.W.0038.201014T1700Z-201015T0200Z/ Northwest Plateau- 136 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Wednesday. * AREA AND TIMING...The Northwest Plateau Wednesday afternoon. * 20 FOOT WINDS...West to northwest 20 to 30 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...Ranging from 7 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
1 follow-up statement
359 WWUS85 KABQ 141201 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 601 AM MDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TODAY FOR PORTIONS OF NORTHWEST...CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS...VERY LOW RELATIVE HUMIDITY...RECORD WARMTH...AND AN UNSTABLE AIRMASS... .Very dry west to northwest winds will strengthen today as low pressure deepens across northeast New Mexico. These strong winds will combine with a prolonged period of single digit relative humidity, near record warmth, and an unstable airmass. Critical fire weather conditions are likely over the northwest plateau as well as along the I-40 corridor from the central mountain chain eastward to the Caprock region this afternoon. NMZ101-107-108-150200- /O.CON.KABQ.FW.W.0038.201014T1700Z-201015T0200Z/ Northwest Plateau-Sandia, Manzano and Gallinas Mountains- East Central Plains- 601 AM MDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * AREA AND TIMING...The Sandia, Manzano, and Gallinas Mountains eastward along the I-40 corridor into the Central Highlands and East Central Plains this afternoon. * 20 FOOT WINDS...West to northwest 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...6 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Avoid parking on dry grass or brush. Avoid using power equipment that generates sparks. Avoid activities with open flames. Do not toss cigarettes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:37 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 13, 11:37 AM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1137 AM MDT Tue Oct 13 2020 .AVIATION... 18Z TAF CYCLE VFR. West to nw flow aloft to strengthen considerably after 14/12Z. Weak surface high pressure building into ern NM with surface lee trough developing by 14/15Z. && .PREV DISCUSSION...256 AM MDT Tue Oct 13 2020... .SYNOPSIS... Temperatures will warm above normal again today then peak Wednesday at near-record to record values in many areas. Very dry conditions will also continue with breezy winds and high fire danger for parts of eastern New Mexico. A potent cold front will plow through eastern New Mexico Wednesday night and drop temperatures 25 to 35 degrees for Thursday. Strong winds winds will create areas of blowing dust across the eastern plains. Temperatures will stay below normal over eastern New Mexico Friday before warming above normal again Saturday. Another potent cold front is on the horizon for Sunday with strong winds and more blowing dust. && .DISCUSSION... SHORT TERM...(TODAY THROUGH WEDNESDAY|)... Dry northwest flow aloft is forecast to continue today through Wednesday. As an upper-level trough slides southeastward through the northern Rockies on Wednesday, winds aloft strengthen and result in a lee-side surface low over northeast NM. West to northwest winds are forecast to strengthen east of the central mountain chain, especially along and south of I-40 Wednesday afternoon. Near record warmth is possible once again today, primarily for Chaves County. Near record to record warmth is likely for much of central and eastern portions of the forecast area Wednesday afternoon. A strong but dry backdoor cold front is expected to begin nosing into far northeast NM late Wednesday afternoon. LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)... Dramatic changes will arrive over eastern NM Wednesday night as a potent cold front blasts southward along the Front Range. The 00Z NAM shows strong frontogenesis taking place near the CO/WY border Wednesday afternoon along a well-defined baroclinic zone and 150 kt upper level speed max. 700mb temps fall from record values of +14C to -2C in 24 hrs at KAMA. The front will pave the way for strong north winds Wednesday night, areas of blowing dust, and dramatically colder temperatures across eastern NM Thursday. Min temps Thursday night will be below freezing across much of northeast NM and close to freezing along the Caprock. This airmass will also make its way into the RGV Thursday and Friday but with much less gusto. Much warmer temperatures will return Saturday with readings near records once again for parts of eastern NM. The next in a series of strong cold fronts will arrive Sunday across eastern NM with much colder temperatures and strong winds again. Extended models are hinting at an even stronger back door cold front Monday night. Each of these cold fronts will be very dry and blowing dust may become increasingly impactful due to deteriorating drought conditions. 33/Guyer && .FIRE WEATHER... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO DUE TO STRONG WEST WINDS...LOW RELATIVE HUMIDITY VALUES...NEAR RECORD WARMTH...AND AN UNSTABLE AIRMASS... Another warm and dry day is in store today. West to northwest winds are forecast to increase Wednesday afternoon and with a very dry airmass in place, critical fire weather condtions remain likely for the Sandia/Manzano/Gallinas mountains east to the TX line. The strongest winds are forecast for the central highlands near Vaughn and Clines Corners. A stout but dry backdoor front will bring much cooler air into eastern NM Thursday with several degrees of cooling west. Western locales cool down further Thursday while the east remains relatively cool. Another dry backdoor cold front is forecast for Sunday. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for the following zones... NMZ107-108. &&
Hazardous weather outlook, Oct 13, 3:00 AM MDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 300 AM MDT Tue Oct 13 2020 NMZ201>241-141100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 300 AM MDT Tue Oct 13 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Fire Weather Watch is in effect Wednesday for the Sandia, Manzano, and Gallinas Mountains eastward to the Caprock where low humidities combined with strong winds and record warm temperatures will create critical fire weather conditions. A strong back door cold front will blast southward through eastern NM Wednesday night with strong north winds and areas of blowing dust. Another strong back door cold front will plow through eastern NM on Sunday with more strong winds and areas of blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.